Moxifloxacin-Induced Drug Hypersensitivity Syndrome With Features of Toxic Epidermal Necrolysis
November 2009 | Volume 8 | Issue 11 | Case Reports | 1031 | Copyright © November 2009
Chad H. Weaver MD, Hannah M. Huddleston MD, Melanie M. Kingsley MD, Stephen E. Wolverton MD
AbstractMoxifloxacin was recently reported to induce combined features of drug hypersensitivity syndrome (DHS) and toxic epidermal necrolysis (TEN). A simultaneous presentation of these two potentially life-threatening cutaneous drug eruptions with systemic features in the same patient is considered rare since they are probably induced by two separate mechanisms. There is only one previously reported case in which moxifloxacin was implicated in the induction of these combined drug hypersensitivity processes. This article presents the case of a 44-year-old Asian male who developed features of both TEN and DHS approximately one week after initial ingestion of moxifloxacin.